Hello, just wondering about people's experience with Dronedarone as an extra for frequent ectopic episodes. I am already taking Lercanidipine 10mg, Bisoprolol 5mg, Ramipril 2.5 mg (evenings) and an extra 1.25mg bisoprolol (also evenings). Apixaban twice a day too. Have had a echocardiogram and have been offered Dronedarone if my symptoms continue. Unsure whether to start this med. Episodes about every 2 to 3 weeks, lasting up to 12 hours. Any thoughts on this from anyone would be appreciated. Thankyou
Dronedarone as an extra med for PAF episo... - AF Association
Dronedarone was the great hope when it arrived on the scene some years back but soon fell from favour for various reasons so not a lot of history available. Not heard of it usesd as a pill in pocket either. Sorry.
I was on dronedarone for two years and had no side affects, much better than flecanide. However it eventually stopped working as had all the other medicines I have tried so had an ablation a year ago and so far all good. Of all the meds i tried dronedarone was the best.
Thankyou, lots to think about
Hi there. Yes my experience with Dronedarone was the same as Modbradley. No side effect and was effective for me. No AF at all while on it so much so that I was taken off anti arrhythmic drug and continued with just Bisoprolol. However I had a second episode a year later and was put on Flecinade and Bisoporol which did not suit me and seemed to induce more AFs and atrial tachycardia. Now switched to Sotalol. If you have any doubts about taking this medicine please have a word with your EP and let him or her clear the air for you. After all it is us who’s going to live with it - the medicine and the condition. It’s important to feel comfortable about our medicine and to trust that it will make or control our AF better. All the best.
Hi Ladype. You seem to be taking lot of medication - Lercanidipine 10mg, Bisoprolol 5mg, Ramipril 2.5 - I wander why… Do they not cause great deal of side effects for you?
As for the Dronedarone, I was on it for only ten days, about three months ago. I was taking only one pill a day (it is usually recommended two a day).
I started taking Dronedarone right after my electrical cardioversion to keep my heart in NSR. Unfortunately it did not work. I got couple of Afib episodes while I was on this med. Furthermore, I had numerous side effects caused by Dronedarone, such as: my already wild symptomatic Afib symptoms became much worse - the shortness of breath was horrific, pounding of heart was really, really scary, and my heart rate was between 120 and 210 - I was breathless, fatigued, couldn’t think clearly, lightheaded…
When my chest started to feel achy and very tight, sort of heavy feeling in my heart and chest, I stopped taking Dronedarone. I will never go on it again. That is my experience with this medicine.
One more thing, I am also not able to tolerate any beta blockers. Apparently, beta blockers are not recommended for Vagal Afib patients. Flecainide seem to be the choice of medication for Vagal Afib.
Thankyou, yes feel rather lethargic with all the tablets I am taking now, sorry to hear of your experience, a difficult decision to make I think in light of people's experiences.
Same for me, I was switched from Biso' to Dronedarone, tried it for two weeks - felt wretched so gave it up and went back to Biso'. Seems it doesn't work for everybody.